Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 1, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Feb 6, 2008, 3:03 PM EST for Burke County, Georgia. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2008, 3:03 PM EST (20:03 UTC)
- Expired
- Feb 6, 2008, 3:45 PM EST
- In force
- 42 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 98 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 3:22 PM EST | TSTM WND DMG | 5 N Midville, GA | TWO TREES DOWN ALONG CROOKED RD BETWEEN HIGHWAY 305 AND HIGHWAY 17 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 062003
SVRCAE
GAC033-062045-
/O.NEW.KCAE.SV.W.0001.080206T2003Z-080206T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
303 PM EST WED FEB 6 2008
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 345 PM EST
* AT 259 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTHWEST OF
MIDVILLE...OR ABOUT 21 MILES NORTH OF SWAINSBORO...AND MOVING
NORTHEAST AT 55 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE WAYNESBORO AND SARDIS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3283 8233 3291 8229 3312 8228 3325 8187
3318 8176 3314 8174 3304 8154 3291 8177
3293 8188 3291 8195 3291 8208 3284 8213
3281 8229
TIME...MOT...LOC 2003Z 247DEG 49KT 3291 8233
$$
HC2 follow-up statements
000
WWUS52 KCAE 062024
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
323 PM EST WED FEB 6 2008
GAC033-062045-
/O.CON.KCAE.SV.W.0001.000000T0000Z-080206T2045Z/
BURKE GA-
323 PM EST WED FEB 6 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EST
FOR BURKE COUNTY...
AT 321 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF
WAYNESBORO...MOVING EAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SARDIS
AND GIRARD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3283 8233 3291 8229 3312 8228 3325 8187
3318 8176 3314 8174 3304 8154 3291 8177
3293 8188 3291 8195 3291 8208 3284 8213
3281 8229
TIME...MOT...LOC 2023Z 254DEG 42KT 3297 8206
$$
HC000
WWUS52 KCAE 062044
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
344 PM EST WED FEB 6 2008
GAC033-062054-
/O.EXP.KCAE.SV.W.0001.000000T0000Z-080206T2045Z/
BURKE GA-
344 PM EST WED FEB 6 2008
...THE SEVERE THUNDERSTORM WARNING FOR BURKE COUNTY WILL BE ALLOWED
TO EXPIRE AT 345 PM EST...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS DIMINISHED BELOW
SEVERE LIMITS...AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3283 8233 3291 8229 3312 8228 3325 8187
3318 8176 3314 8174 3304 8154 3291 8177
3293 8188 3291 8195 3291 8208 3284 8213
3281 8229
TIME...MOT...LOC 2044Z 254DEG 42KT 3304 8178
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 2:30 PM EST, 33 minutes earlier.
Area forecast discussion, Feb 6, 2:30 PM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
230 PM EST WED FEB 6 2008
.SYNOPSIS...
COLD FRONT WILL PUSH THROUGH THE STATE OVERNIGHT. SHOWERS AND
SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE AHEAD OF THE FRONT.
SLIGHTLY COOLER AND DRIER AIR WILL SPREAD INTO THE REGION INTO
THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
COLD FRONT STILL BACK ACROSS NORTHERN GEORGIA AND SOUTHEASTERN
ALABAMA. SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE OUT IN
ADVANCE OF THE FRONT. BEST DYNAMICS WILL BE PULLING OFF TO THE
NORTH OF THE REGION THIS EVENING. WEAK INSTABILITY...ALONG WITH A
WEAK LOW LEVEL CAPPING INVERSION...HAVE ALL HELPED TO LIMIT SEVERE
WEATHER THREAT THIS AFTERNOON. EXPECT SHOWERS AND THUNDERSTORMS TO
CONTINUE TO ADVANCE THROUGH THE FORECAST AREA THIS EVENING. BETTER
CONVECTION ACROSS SOUTHERN GEORGIA MAY ROB SOME MOISTURE FROM OUR
CWA. BEST CHANCE FOR SEVERE WEATHER APPEARS TO BE ACROSS SOUTHERN
AND EASTERN COUNTIES. HOWEVER CAN NOT RULE OUT AN ISOLATED SEVERE
STORM ANYWHERE AHEAD OF THE FRONT...WITH THE MAIN THREAT BEING HIGH
WINDS.
STRONG LOW LEVEL JET AND GOOD MIXING HAVE KEPT WINDS UP ACROSS
THE REGION. WILL CONTINUE WITH LAKE WIND ADVISORY TONIGHT.
&&
.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
FRONT MOVES EAST OF REGION OVERNIGHT...AND DRIER COOLER AIR
BEGINS TO ADVECT INTO THE AREA. TEMPERATURES DO COOL DOWN FROM
PREVIOUS TWO DAYS...BUT STILL EXPECTED TO REMAIN ABOVE NORMAL.
ANOTHER FRONTAL SYSTEM WILL PUSH THROUGH SATURDAY INTO
SUNDAY...BUT EXPECTED TO MOVE THROUGH DRY.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
MORE SEASONABLE AIR EXPECTED THROUGH THE LONG TERM. DRY AIR MASS
DOMINATING THROUGH MOST OF THE EXTENDED PERIOD. GFS SUGGEST WEAK
FRONT MOVING THROUGH WEDNESDAY...WITH ONLY A SLIGHT CHANCE FOR
SHOWERS POSSIBLE.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
BAND OF SHOWERS AND THUNDERSTORMS CURRENTLY STRETCHING FROM W NC SW
ACROSS UPSTATE SC AND SW ACROSS CENT GA. INDIVIDUAL CELLS ARE
MOVING NE...WHILE THE AREA IS MOVING EAST AROUND 30 KTS.
EXTRAPOLATION BRINGS THIS ACTIVITY INTO AGS/DNL AROUND
18Z...CAE/CUB 19Z...AND OGB 20Z. WILL CARRY PREDOMINATE SHOWERS
FOR A FEW HOURS...WITH A TWO HOUR TEMPO GROUP FOR THUNDER.
EXPECTED CONTINUED BREEZY CONDITIONS THIS AFTERNOON AND
EVENING...WITH LOCALLY STRONG WIND GUSTS POSSIBLE NEAR
THUNDERSTORMS. THE PRECIPITATION SHOULD CLEAR THE REGION THIS
EVENING. EXPECT DRIER AIR...CLEARING SKIES...AND GRADUALLY
DECREASING WINDS OVERNIGHT. EXPECT VFR CONDITIONS THURSDAY.
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED THURSDAY THROUGH SUNDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY UNTIL 2 AM EST THURSDAY FOR SCZ015-016-018-
020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY UNTIL 2 AM EST THURSDAY FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Feb 6, 5:18 AM EST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 518 AM EST WED FEB 6 2008 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-071030- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 518 AM EST WED FEB 6 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL CROSS THE AREA EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS ARE LIKELY AHEAD OF THE FRONT THIS AFTERNOON INTO THE EARLY EVENING HOURS. THE POTENTIAL EXIST FOR SOME OF THESE STORMS TO BECOME SEVERE PRODUCING DAMAGING WINDS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECT AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.